MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII SPC REAMTHRU CR TR SZ 7 RT; PRST,KN,PAT/FEM,SEMCNSTR,UNCM,POR,COAT,POL/MET/POL

SMITH & NEPHEW, INC. GII SPC REAMTHRU CR TR SZ 7 RT; PRST,KN,PAT/FEM,SEMCNSTR,UNCM,POR,COAT,POL/MET/POL
Model Number 71433357
Medical Device Problem Codes Break (1069); Crack (1135)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/31/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the femoral trials were found cracked.This was discovered after the case.No patient was affected or delays were reported.
 
Additional Manufacturer Narrative
Results of investigation: the device, intended use in treatment, was returned for evaluation.A visual inspection of the returned trial confirms a crack in the metal of the device.This device was manufactured in 2011.This device exhibits signs of significant wear/usage.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Expected wear/tear is likely the probable cause of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII SPC REAMTHRU CR TR SZ 7 RT
Common Device Name
PRST,KN,PAT/FEM,SEMCNSTR,UNCM,POR,COAT,POL/MET/POL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10588204
Report Number1020279-2020-04868
Device Sequence Number3028646
Product Code MBH
UDI-Device Identifier00885556031582
UDI-Public00885556031582
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71433357
Device Catalogue Number71433357
Device Lot Number11BM08885
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2020
Initial Date Received by Manufacturer 08/31/2020
Supplement Date Received by Manufacturer09/22/2020
Initial Report FDA Received Date09/25/2020
Supplement Report FDA Received Date09/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1